I hate these drugs!


#1

Are there any bloody drugs for this that don't make things worse?

Started Entacapone to make the Madopar last longer. I knew it was a mistake before I even tried it and sure enough I get side effects as I always do.

It is now 2.30 am and I have been twitching, jerking and cramping up since 8.00 last night. It's been getting worse ever since I started about three weeks ago.

It does nothing to the effects of the Madopar so what's the point ????

Can I stop taking it ? No apparently, according to the leaflet I could die !!!!

Any ideas gratefully received

Tired and fed up and have to be up for work at 6.45

 

Caroline

 


#2

Caroline,

I'm not a doctor, so make of this what you will. I can find no evidence that missing a dose of entacapone (especially since you've only been on it for three weeks) will kill you. I frequently miss doses of Stalevo (which contains entacapone) with no ill effects, other than losing the benefit it gives me.

Taking entacapone magnifies the impact of levodopa (one of the components of Madopar) by about 30%. Perhaps your dose now is too large.

What drugs were you on before the change 3 weeks ago, what were the doses and when did you take them? What were your symptoms then?

What drugs are you on now, what are the doses, and what time do you take them?

Remember, you're in charge of your drugs, your drugs aren't in charge of you. The drugs are here to make things better. If they are not doing this, get your doctor to prescribe something different, or instruct you on how to take your present drugs more efficaciously.

John


#3

Hi John

I am only taking 100/25 Madopar (Pretty much the lowest dose) and just started taking 200 of Entacapone, they don't come in a lower dose.

It says in the drug leaflet that you mustn't stop taking it as it could lead to some weird syndrome that could kill you.

I am always very sensitive to the drugs and the only ones I have been able to tolerate are Madopar and Azilect. Although thinking about it, they have given me some generic rasagiline rather than Azilect this time. Could that affect me? It says it is the same stuff.

Caroline

 


#4

 

Hi


i am also on madopar and entacapone, i haven't noticed any negative effects but reading the info sheet it does point to what you mention

So best too contact neuro/nurse. for guidance

i would add

During a recent appointment my nurse talked about moving onto stavelo saying the benefits were the doses came in different increments with regards too entacapone. rather than the stand alone dose of 200mg, I am happy as things stand though.

And

When i started treatment i was on branded sinemet as the dose moved up i was moved onto generic I could tell the difference straight away in effectiveness of generic & branded.

So for you Perhaps that is also worth exploring with neuro/nurse. as a difference.


#5

hi caroline

                  could you please let me know the name generic drug of azilect ( rasagiline ) as they have no generic drug available untill 2017 .the above names are the same drug.thank you


#6

Hi Caroline,

I don't know if this will help you or not, but since I started using Chia seeds, my cramps and spasms have disappeared. I used to suffer nightly (and during the day), with horrendous cramps. Also my spasms would bend me double with pain. They lasted about 5 mins. and would come in waves of 4 at a time.

I'm NOT on the same meds as you, (I'm on Elderpryl and RopiniroleXL), but until you get yours changed, it might be worth trying the Chia seeds. You can buy them at most health food shops and I just mix a large teaspoonful in with food. Very good for constipation too!

I hope you get sorted out soon.


#7

My Mum had big problems with side effects of meds when they changed her medication from Madopar to Stalevo. She too had lots of jerking and twitching, after a couple of weeks they took her off it. and back to Madopar, all twitching and jerking side effects disappeared! The next year they again altered her meds and she had a phased slide from Madopar to Stalevo gradually replacing one for the other and with lower levels of Stalevo (which has  entacapone) and she did not have the jerking and twitching after every dose as she had done the previous year.....

I would say that the levels and rate of introduction of entacapone had badly affected Mum the first time she had it and it was a very difficult time.

Perhaps the level of Entacopone is not right for you/or too much too quickly? I'd speak to your GP/ Parkinson's nurse or consultant and tell them what's is happening and they should re-think things.

The neuro said at the time when the side effects were so debilitating for Mum, that it was all about balancing the positive affects of the drug with the negative affects of the side-effects. He said when the negatives outweigh the positives then it is time for a change. I said "Change the meds now then!" The jerking and twitching was horrendous to live with and watch - and there didn't seem to be many positives!!

Hope things settle for you asap,

Keld


#8

hi

i have been put on entacapone last 3 months with also added azilect & it has been a big change for me as i was getting to the point where my walking was not to hot ,i at first took one every time i had 125mg sinemet then added every time 62.5mg i am on 4 125mg & 3 62.5mg i found that my walking became great & best it as ever been but as time went by found i was getting bit dyskinetic when taking 125 mg so i have dropped 2 of the 125mg down to 62.5mg which seems to have solved the promblem & my walking still great i know this is a completely different pd med but is this due to entacapone doing its job ! ie making the pd meds last longer , 


#9

I started entacapone in 2010 and noticed that my foot cramped as it kicked in no pain tho and short lived.

at the time i was on 150mg sinamet plus

dyskinesia seems to occur at 200mg for some ive noticed also if entacapone added to smaller doses which are increased in number

having taken sinemet for 10 yrs with no dysknesia i d say inc sinamet to no more than 150mg doses of 4 or 5 a day before adding entacapone

provided you know how to take sinemet

i assume your madopar is not dispersible


#10

can i ask how you took 150mg sinemet plus ,as only thought sinemet plus come in 100/25 mg plus & sinemet 50/12,5mg this would be interesting to know or did you add both together to come at 150 mg. thanks gus